Friday, April 16, 2010

Festival Practices and Crazy Schedules

The past week or so has become crazy around here!! Tomorrow is the first of two Solo and Ensemble Festival events in the area and I am accompanying many different students as they play their solos.

What this means is that I have had to practice with many different students in preparation for their performances. I am beyond exhausted and stressed.

My hands have been getting tired, but thankfully, they are holding up pretty well. My right eye is tending to the blurry side, but the left eye is staying strong.

Two weeks ago, my eye was so blurry before I went to bed that I knew if it were as blurry in the morning, I would have been going to the ER to get hooked up with some Solumedrol. It didn't seem as blurry that next morning.

But it has been going in and out, randomly, from day to day. Can I get away without calling this a mild case of optic neuritis? I don't have time for steroids. Period.

Tomorrow, my day starts at 8am at a school 30-40 minutes from my own home. Then I have to get to a different school to play for two other kids. A driving lunch break back to the original school to accompany another dozen kids from 1:00-3:30pm.

Trust me. This is a crazy schedule. I'm already exhausted just thinking about it. Fortunately, it hasn't been extraordinarily hot lately, so hopefully the schools won't be heat saunas.

I've got my fingers crossed that everything goes smoothly. Wish me luck.

In about 5 minutes, I'm going to go watch one of my horn students perform in a school production of Grease. She is a "pink lady." Should be a nice diversion. :)

Til later, be well.


  1. Good luck with all of it Lisa, that's quite a schedule. I can't even play the radio, so I'm envious, though I'm sure you spent more time learning it than I did! Enjoy,


  2. Whew! Just reading about what you have to do tires me out. I commend you. If any if the school venues is a little too warm, ask for a glass of ice water - it will help. Just don't chug it.

    Enjoy Grease!

  3. Hmm, su posted an advertisement comment that I usually delete! LOL

    This is a high allergy season and your eye symptoms may be due to that. Knowing you have been through this umpteen times before and that you think it might be a relapse, I wanted to offer this to

    1) Decrease contact lense use by 4 hours each day can help clear up blurriness.

    2)I wanted to mention that instead of IVSM for those beginning blurry symptoms, that you might ask your doctor for steroid eye drops.

    3) A common eye drop used is:
    Prednisolone Acetate Drops
    Generic Name: Prednisolone Acetate (pred-NISS-oh-lone ASS-uh-tate)
    Brand Name: Econopred Plus and Pred Forte

    4) Use is usually very short term and should not cause any long term effects (cataracts, etc.)

    You use them for about two weeks (2 to 3 times a day). Some docs prescribe them with low oral prednisone (like 40mg a day x3 days, then taper down to 5mg/day) and it should stave off the dreaded relapse.

    5) It requires a trip to the eye doctor, but worth the investment in the long run. Assuming there is no macular degeneration, steroid eye drops would be one way to treat without having to go through IVSM.

    Just my thoughts,

  4. Thanks Andy and Webster,
    I happen to be in my only lull for the day. So far so good. ...and the school has it's air on. Yea!

  5. Anne, thanks. I didn't even think of steroid eye drops. I have instinctively reduced contact wear somewhat. And I almost didn't want to say it, but I did dig out some old prednisone. Wasn't much but I did take some for three days. Might have helped.

    I wouldn't call this a real relapse. I reserve that distinction for when many more things start to go haywire, and constantly. Allergies could very well be a main culprit with the added stress of late.

    Btw I did delete all of those spam comments. You know how long that takes using an iPhone? Too long!

  6. Steroid eye drops...?? Hmmm
    HEY LISA!!! Good Luck! Luckily the ears are rarely affected bt MS!!

  7. Steroid eye drops...?? Hmmm
    HEY LISA!!! Good Luck! Luckily the ears are rarely affected bt MS!!